MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET307522
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Review of the provided photograph did not show any evidence of damage to the device.It was not possible from the provided picture to confirm whether or not the device could be inserted into a microcatheter.Therefore, the complaint event can not be confirmed and the root cause of the event could not be determined from the provided pictures.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a mechanical thrombectomy, an embotrap iii 5 mm x 22 mm thrombus retriever (et307522, 24k156av) became impeded in the introducer and could not be pushed into the microcatheter (mc).The physician only retracted the stent alone and switched a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 02-apr-2025 indicated that the insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.One pass had been attempted to retrieve the clot.There was no procedural delays due to the event.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a mechanical thrombectomy, an embotrap iii 5 mm x 22 mm thrombus retriever (et307522, 24k156av) became impeded in the introducer and could not be pushed into the microcatheter (mc).The physician only retracted the stent alone and switched a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 02-apr-2025 indicated that the insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.One pass had been attempted to retrieve the clot.There was no procedural delays due to the event.Review of the provided photograph did not show any evidence of damage to the device.It was not possible from the provided picture to confirm whether or not the device could be inserted into a microcatheter.The examination under magnification of the returned embotrap device showed evidence of dislocations to the distal and proximal coil on the returned device.No other damage was noted.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned embotrap device was successfully passed through a 0.0195¿ id tube, confirming that the profile conformed to the specification for compatibility with 0.021¿ microcatheters.The ptfe insertion tool was dimensionally inspected and found to be within specification for the inner and outer diameter.Device insertion and delivery assessments were performed using the returned embotrap device and a sample prowler select plus microcatheter.The returned embotrap device was able to be fully inserted into the sample prowler select plus microcatheter and delivered to the distal tip without resistance.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint event was not confirmed.A possible cause of the complaint event is a restriction in the hub of the microcatheter, which may have also caused the dislocations on the distal and proximal coils.However, this cannot be confirmed as the microcatheter was not returned with the device.The root cause for this complaint could not be confirmed based on the information provided.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21872674
Report Number3011370111-2025-00034
Device Sequence Number12919555
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public(01)10886704082866(17)271001(10)24K156AV
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET307522
Device Lot Number24K156AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/23/2025
05/09/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/23/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown